Communications in Mathematical Physics

, Volume 153, Issue 3, pp 479–519 | Cite as

On the long time behavior of the doubly infinite toda lattice under initial data decaying at infinity

  • Spyridon Kamvissis
Article

Abstract

We provide rigorous analysis of the long time behavior of the (doubly infinite) Toda lattice under initial data that decay at infinity, in the absence of solitions. We solve (approximately and for large times) the Riemann-Hilbert matrix factorization problem equivalent to the related inverse scattering problem with the help of the Beals-Coifman formula, by reducing it to a simpler one through a series of contour deformations in the spirit of the Deift-Zhou method.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B-C] Beals, R., Coifman, R.: Scattering and inverse scattering for first order systems. Commun. Pure App. Math.37, 39–90 (1984)Google Scholar
  2. [D-Z] Deift, P.A., Zhou, A.: A Steepest descent method for oscillatory Riemann-Hilbert problems. To appearGoogle Scholar
  3. [F] Flaschka, H.: On the Toda lattice. II. Progr. Theor. Phys.51/3, 703–716 (1974)Google Scholar
  4. [F-N] Flaschka, H., Newell, A.C.: Monodromy- and spectrum-preserving transformations. I. Commun. Math. Phys.76, 67–116 (1980)Google Scholar
  5. [G] Guseinov, G.S.: The inverse problem of scattering theory for a second-order difference equation on the whole axis. Sov. Math. Doklady17/4, 1684–1688 (1976)Google Scholar
  6. [I] Its, A.R.: Asymptotics of solutions of the nonlinear Schrödinger equation and isomonodromic deformations of systems of linear differential equations. Sov. Math. Doklady24/3, 452–456 (1982)Google Scholar
  7. [I-N] Its, A.R., Novokshenov, V.Yu.: The isomonodromic deformation method in the theory of Painlevé equations. Lect. Notes in Math. 1191. Berlin, Heidelberg, New York: Springer 1986Google Scholar
  8. [N-H] Novokshenov, V.Yu., Habibullin, I.T.: Nonlinear differential-difference schemes integrable by the method of the inverse scattering problem. Asymptotics of the solution fort→∞. Sov. Math. Doklady23/2, 304–307 (1981)Google Scholar
  9. [O] Oba, R.: Dissertation, Courant Institute, 1988Google Scholar

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • Spyridon Kamvissis
    • 1
  1. 1.Ecole Normale SupérieureLyonsFrance

Personalised recommendations